1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
  3. Guest, Royal Holloway, University of London are conducting a study to understand how people with diabetes create and share knowledge online. Get involved here »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Spaced out feeling wonky

Discussion in 'Diabetes Medication and Drugs' started by shirl1, May 20, 2013.

  1. shirl1

    shirl1 · Newbie

    Messages:
    1
    Likes Received:
    1
    Trophy Points:
    21
    Hi

    |am type 2 diabetes, i am on metaformin and blood pressure tabs, i am feeling awful, spaced out and wonky, i have tried altering me diet. I have lost a lot of weight. Does anyone else suffer from these symptoms. There seems to be no pattern, ie not specifically in the morning or evenings. I do feel anxious about this. Does anyone think its the tablets or perhaps because i have lost so much weight that maybe my medication is too high now.

    The difficulty i have is that i live in Spain and the support for diabetes is poor. So i can only get information from the web.

    Hope someone can help
     
    • Like Like x 1
  2. peter1952

    peter1952 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Hi there,

    I too have a very similar problem although I have not lost weight. At random times I feel very odd, as if I am very low on sugar but when I test it's normal for the amount I've eaten and the time since I last ate. I then tested my blood pressure and found it was very low. I had recently started taking Lo-salt in an attempt to reduce my symptoms but the potassium in the Lo-salt caused the problem you describe.

    Co-incidentally I live abroad too (in France) and although my doctor is fine there isn't the background support of having someone you can just chat to.

    Anyway, I hope this helps.

    Kind regards,

    Peter
    P.S.
    If you want to chat then drop me a PM and I can give you my phone number. Best time for me is after 8:30pm

    Edited by Mod to remove a phone number.
     
    #2 peter1952, Jul 2, 2013 at 11:18 AM
    Last edited by a moderator: Aug 15, 2017
  3. LittleWolf

    LittleWolf · Well-Known Member

    Messages:
    677
    Likes Received:
    18
    Trophy Points:
    38
    Maybe you are having false hypos whilst your body adjusts to normal levels. I feel like that if I go below 6 even though it is not a real hypo. I'm hoping it's something one can get used to..


    Sent from the Diabetes Forum App
     
    • Like Like x 2
  4. ElleDee

    ElleDee LADA · Active Member

    Messages:
    31
    Likes Received:
    2
    Trophy Points:
    28
    Sounds more like hypers than hypos, are you testing your blood?

    I know when I have hypers, it is as though I am drunk, incoherent at times and very tired/woozy, also the weight loss suggests that your sugars may be running high.

    Definately get this checked as if you are running high, or low, you need to be able to correct this!
     
  5. SirAndy

    SirAndy Type 2 · Active Member

    Messages:
    27
    Likes Received:
    8
    Trophy Points:
    43
    On occasions I feel drained but when I check my blood sugar is ok.
    I've mentioned this to my diabetic team but they say they don't know why that is.


    Sent from the Diabetes Forum App
     
  6. paganess03

    paganess03 Type 2 · Member

    Messages:
    16
    Likes Received:
    4
    Trophy Points:
    43
    Hi, i was the same on metformin, i felt like i was having an out of body experience, it was awful, i couldnt drive or function properly, Doc changed my meds to Gliclazide and has put down on records that i'm sensitive to metformin, sensitive isnt the word i'd of used.lol. hope you feel better soon
     
  7. Markuse

    Markuse Friend · Member

    Messages:
    9
    Likes Received:
    14
    Trophy Points:
    43
    Huh, it seems this is a wider problem. My wife has also experienced this a couple of times and according to her, she also knows a few from the local support club that have had this.
    Not sure what could be the actual cause, but just taking it slow, drinking plenty of fluids and resting whenever possible helps a little.
     
    • Informative Informative x 1
  8. Bev18

    Bev18 Type 2 · Well-Known Member

    Messages:
    181
    Likes Received:
    159
    Trophy Points:
    83
    i get some of those feelings, but have recognised it when i've got to between 5.5 to 6.5 usually on way home from work about 3.45 to 5pm. my natural bloods seem to be about 7-8

    I get out of breathe standing up now that's really odd, its most likely all to do with side effects. blood pressure was ok when tested.
     
  9. Delie25

    Delie25 Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    1
    I have had the same experiences since starting using Metaformin just over 3 months ago, i have been back to the drs tonight to be told my bloods have gone down to 45 not sure if this is good or bad. When i told the dr how i was feeling he advised me to carry on using Metaformin and if i came off it i did so at my own rink. Not the kind of support i would expect from a dr. Didnt offer me an alternative, just suggested a vitamin D test. Even told him having lower abdominal pains, couldnt understand half of what he was saying, he is foreign. Any suggestions thanks
     
  10. Resurgam

    Resurgam Type 2 · Well-Known Member

    Messages:
    2,735
    Likes Received:
    1,930
    Trophy Points:
    198
    I stopped taking Metformin before last Christmas as I felt so ill with it, I did not notice any increase in BG levels, no adverse effects at all, just a relief from the side effects.
     
  11. Worthamfalls

    Worthamfalls Type 2 · Member

    Messages:
    8
    Likes Received:
    5
    Trophy Points:
    23
    I have beenon Metaformin since last week and today i am feeling very much like i am having an out of body experience.....i am at work which is stressing me out and cannot concentrate, the tummy pain is quite bad.

    i did for 2 days last week have very bad running to the toiled issues which have subsided, this feeling today is nothing like i have had before i am staying hydrated with lots of water but my mouth is getting dryer and dryer. i feel like my whole body cannot support itself when standing up.
     
    • Hug Hug x 1
  12. Simply

    Simply Type 2 · Well-Known Member

    Messages:
    55
    Likes Received:
    17
    Trophy Points:
    48
    Not under your ribs LHS is it ?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook